Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2007, 8:45 AM CDT for Burke County, Mountrail County, Williams County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 8:45 AM CDT (13:45 UTC)
- Expired
- Jun 21, 2007, 9:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Mountrail County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 AM CDT, 5 hours earlier.
Area forecast discussion, Jun 21, 3:45 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU JUN 21 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT CONVECTION THAT DEVELOPED IN THE LAST HOUR OR TWO APPEARS ASSOCIATED WITH H500 SHORTWAVE ENERGY MOVING NORTHEAST OUT OF WYOMING TOWARDS CENTRAL NORTH DAKOTA ALONG THE H500 RIDGE. CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT FOR SOUTHERN NORTH DAKOTA. THIS SHORTWAVE IS PROGGED TO WEAKEN LATER THIS MORNING AS IT MOVES EAST OF THE FORECAST AREA. HOWEVER...THE NAM IS INDICATING MORE SHORTWAVE ENERGY IMPULSES FOLLOWING THIS LEADING WAVE. THE GFS IS NOT SHOWING AN IMPULSE AS STRONG AS THE NAM. REGARDLESS...THE FORECAST SOUNDINGS INDICATE THAT CONVECTIVE TEMPERATURES SHOULD BE MET TODAY WITH FORECAST HIGHS IN THE 80S AND DEWPOINTS INCREASING INTO THE 60S...AS BROAD LOW PRESSURE REMAINS OVER THE FRONT RANGE OF THE ROCKIES AND A COOL AND DRY SURFACE HIGH OVER WESTERN ONTARIO AND MINNESOTA KEEP EAST TO SOUTHEAST WINDS OVER WESTERN NORTH DAKOTA. THE H500 RIDGE WILL CONTINUE TO SEND ENERGY IMPULSES ACROSS THE REGION IN THE SHORT TERM FORECAST PERIOD. AT THE SURFACE...LOW LEVEL MOISTURE WILL CONTINUE MOVING NORTHWARD AND A LOW LEVEL NOCTURNAL JET WILL DEVELOP EACH NIGHT. TONIGHT IT APPEARS THE SHORTWAVE IMPULSES WILL AFFECT MAINLY WESTERN AND SOUTHERN NORTH DAKOTA...AS THE DRY SURFACE HIGH OVER MINNESOTA AND EASTERN NORTH DAKOTA INHIBITS LIFTING AND KEEPS LOWER DEWPOINT TEMPERATURES IN NORTHEASTERN NORTH DAKOTA. ON FRIDAY THE SURFACE HIGH DRIFTS EASTWARD AS THE BROAD LOW PRESSURE IN THE WEST MOVES EAST OVER THE DAKOTAS. THIS WILL PROVIDE GOOD LIFTING OVER THE STATE AS AFTERNOON CONVECTION OCCURS. HOWEVER...A MID LEVEL THERMAL CAP BUILDS OVER SOUTHWESTERN NORTH DAKOTA AS THE H500 RIDGE STRENGTHENS AND ARCHES NORTHWARD INTO CANADA. NORTHERN NORTH DAKOTA AND CANADA HAVE A BETTER CHANCE OF THUNDERSTORMS AS THIS AREA MAY NOT BE CAPPED. THE CAP BUILDS INTO THE STATE ON SATURDAY...AND EXPECT NO THUNDERSTORM DEVELOPMENT SATURDAY AND HOT AND HUMID CONDITIONS. SATURDAY NIGHT THERE IS A HINT THAT THE SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA AND THE CAP MAY BE WEAKENED HERE. TEMPERATURES AND DEW POINTS WILL BE ON THE RISE THROUGH THE PERIOD AND BY SATURDAY IT SHOULD BE QUITE HOT AND MUGGY. .LONG TERM...CONTINUED UNSEASONABLY WARM WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THE LONG TERM PERIOD. && .AVIATION...THUNDERSTORMS SOUTHERN ROUTES THROUGH 18Z WITH ONGOING CONVECTION. A CHANCE OF THUNDERSTORMS ALL ROUTES THIS AFTERNOON. OTHERWISE VFR CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/HW
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 522 AM CDT THU JUN 21 2007 NDZ001>005-009>013-017>019-021>023-025-031-032-221030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS- 522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ047-048-050-051-221030- LOGAN-LA MOURE-MCINTOSH-DICKEY- 522 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM AND THE JAMES RIVER AT LAMOURE. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ037-221030- STUTSMAN- 522 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-033>036-040>046-221030- OLIVER-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS- 522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT OR 9 AM MDT. THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 21, 6:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 3 WNW FORBES 45.96N 98.84W
06/21/2007 E1.25 INCH DICKEY ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:22 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 53 min |
| Jun 21, 3:03 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant | 57 min |
| Jun 21, 3:23 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 21, 4:03 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
| Jun 21, 4:19 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
| Jun 21, 4:26 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 64 min |
| Jun 21, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 57 min |
| Jun 21, 11:39 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 21, 1:36 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 54 min |
| Jun 21, 3:01 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.